The occurrence of procainamide-induced psychosis has not been mentioned previously in the nursing literature and is rarely reported in the medical literature. With the increasing use of procainamide in patients with both atrial and ventricular dysrhythmias, it is quite possible that nurses may encounter the phenomenon more frequently. It is also possible that it has been mistaken previously for ICU or psychologically-induced psychosis. Nurses routinely monitoring patients for physiologic effects of procainamide should also be alert for psychological effects as well. The onset of acute psychological sequelae such as procainamide-induced psychosis further complicates care of physiologically compromised patients. Rapid identification and intervention is important. It is especially important to listen to patient and family cues.
Skip Nav Destination
Articles| December 30 1993
Crit Care Nurse (1993) 13 (6): 70–72.
L Harrington; Procainamide-induced psychosis. Crit Care Nurse 30 December 1993; 13 (6): 70–72. doi: https://doi.org/10.4037/ccn1918.104.22.168
Download citation file:
Don't already have an account? Register
AACN AccountSign In
Sign in via your InstitutionSign in via your Institution
Subscribe online and gain access to the entire archive.
Purchase short-term access on a pay-per-article or pay-per-issue basis.
$15 72 - hour single article access $30 7 - day full issue access